Alert archive / Alabama / Winter Storm Warnings in 2011

Winter Storm Warning 5, NWS Huntsville, AL

December 7, 2011DeKalb County, Jackson County, Marshall County, Alabama; Franklin County, Moore County, Tennessee

NWS Huntsville, AL issued this winter storm warning at Dec 7, 2011, 10:24 AM CST for DeKalb County, Jackson County, Marshall County, Alabama; Franklin County, Moore County, Tennessee. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 7, 2011, 10:24 AM CST (16:24 UTC)
Expired
Dec 7, 2011, 2:36 PM CST
In force
4 hr
Issued by
NWS Huntsville, AL

Counties DeKalb County, AL, Jackson County, AL, Marshall County, AL, Franklin County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 14 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 7, 2:20 PM CSTSNOW 22 Ene Sewanee, TN2 INCHES OF SNOW ON GRASS IN SEWANEE AT HWY 156 AND MIDWAY. HIGHWAY 156 HAS SLICK CONDITIONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
109 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WWUS44 KHUN 071624
WSWHUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1024 AM CST WED DEC 7 2011

...WIDESPREAD WINTRY PRECIPITATION EXPECTED TODAY...

.A STRONG UPPER LEVEL STORM SYSTEM MOVING EASTWARD OUT OF THE
SOUTHERN PLAINS STATES IS COMBINING WITH STRONG COLD AIR ADVECTION
WHICH IS PRODUCING A WINTRY MIX OF PRECIPITATION. THIS WILL CONTINUE
TO OVERSPREAD THE AREA FROM WEST TO EAST LATER THIS MORNING. A LIGHT
TO MODERATE RAIN AND SNOW MIX WILL CONTINUE TO OCCUR LATE THIS
MORNING...BEFORE CHANGING OVER TO ALL SNOW THIS AFTERNOON. ALL SNOW
IS THEN EXPECTED TO QUICKLY EXIT EAST OF THE AREA BY LATE THIS
EVENING. ANY LINGERING WATER ON AREA ROADWAYS IS THEN EXPECTED TO
FREEZE OVERNIGHT AS TEMPERATURES FALL BELOW FREEZING.

ALZ008>010-TNZ076-097-080000-
/O.UPG.KHUN.WW.Y.0006.000000T0000Z-111208T0000Z/
/O.NEW.KHUN.WS.W.0005.111207T1624Z-111208T0000Z/
MARSHALL-JACKSON-DEKALB-MOORE-FRANKLIN TN-
INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO...
FORT PAYNE...LYNCHBURG...WINCHESTER
1024 AM CST WED DEC 7 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING AND AREAS AFFECTED...A MIXTURE OF RAIN AND SNOW SHOULD BEGIN
  TO MOVE EASTWARD INTO NORTHEAST ALABAMA BY NOON...BEFORE CHANGING
  OVER TO ALL SNOW THIS AFTERNOON. SNOWFALL WILL BEGIN TO TAPER OFF
  AFTER 6 PM AS THE PRECIPITATION MOVES EASTWARD.

* ACCUMULATIONS...2 TO 3 INCHES...MAINLY ON GRASSY AND ELEVATED
  SURFACES.

* OTHER HAZARDS...TEMPERATURES WILL QUICKLY FALL BELOW FREEZING 
  AFTER SUNSET. THIS COULD LEAD TO BLACK ICE ON AREA ROADWAYS 
  LATER TONIGHT. 

* IMPACTS...DUE TO RELATIVELY WARM TEMPERATURES THIS MORNING...ANY
  DEVELOPING SNOW WILL INITIALLY MELT. HOWEVER...PERSISTENT LIGHT TO
  MODERATE SNOW CONTINUING INTO THE AFTERNOON PERIOD MAY RESULT IN
  SOME LIGHT ACCUMULATIONS...MAINLY ON GRASSY SURFACES AND ROADS AT
  HIGHER ELEVATIONS.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SNOWFALL ACCUMULATIONS ARE
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

ALZ005>007-016-TNZ096-080000-
/O.CON.KHUN.WW.Y.0006.000000T0000Z-111208T0000Z/
LIMESTONE-MADISON-MORGAN-CULLMAN-LINCOLN-
INCLUDING THE CITIES OF...ATHENS...HUNTSVILLE...DECATUR...
CULLMAN...FAYETTEVILLE
1024 AM CST WED DEC 7 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING AND AREAS AFFECTED...A MIXTURE OF RAIN AND SNOW SHOULD
  CONTINUE TO MOVE EASTWARD INTO THE INTERSTATE 65 CORRIDOR BY LATE
  THIS MORNING...BEFORE CHANGING OVER TO ALL SNOW THIS AFTERNOON.
  SNOWFALL WILL BEGIN TO TAPER OFF AFTER 6 PM AS THE PRECIPITATION
  MOVES EASTWARD.

* ACCUMULATIONS...AROUND ONE HALF TO ONE INCH...MAINLY ON GRASSY 
  AND ELEVATED SURFACES. 

* OTHER HAZARDS...TEMPERATURES WILL QUICKLY FALL BELOW FREEZING 
  AFTER SUNSET. THIS COULD LEAD TO BLACK ICE ON AREA ROADWAYS 
  LATER TONIGHT. 

* IMPACTS...DUE TO RELATIVELY WARM TEMPERATURES THIS MORNING... ANY
  DEVELOPING SNOW WILL INITIALLY MELT. HOWEVER...PERSISTENT LIGHT TO
  MODERATE SNOW CONTINUING INTO THE AFTERNOON PERIOD MAY RESULT IN
  SOME LIGHT ACCUMULATIONS...MAINLY ON GRASSY SURFACES AND ROADS AT
  HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ALZ001>004-072100-
/O.CON.KHUN.WW.Y.0006.000000T0000Z-111207T2100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON
1024 AM CST WED DEC 7 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING AND AREAS AFFECTED...SNOW WILL CONTINUE TO MOVE EASTWARD
  INTO NORTHWEST ALABAMA AND CONTINUE INTO THIS AFTERNOON. SNOW WILL
  BEGIN TO TAPER OFF AFTER 3 PM AS THE PRECIPITATION MOVES EASTWARD.

* ACCUMULATIONS...AROUND ONE HALF TO ONE INCH IS POSSIBLE... 
  MAINLY ON GRASSY SURFACES. 

* OTHER HAZARDS...TEMPERATURES WILL QUICKLY FALL BELOW FREEZING 
  AFTER SUNSET. THIS COULD LEAD TO BLACK ICE ON AREA ROADWAYS 
  LATER TONIGHT. 

* IMPACTS...PERSISTENT LIGHT TO MODERATE SNOW IS EXPECTED TO CONTINUE
  INTO THE AFTERNOON PERIOD AND WILL RESULT IN SOME LIGHT
  ACCUMULATIONS...MAINLY ON GRASSY SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SL
2 follow-up statements
230 
WWUS44 KHUN 071939
WSWHUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
139 PM CST WED DEC 7 2011

...WINTRY PRECIPITATION EXPECTED ACROSS NORTHEAST ALABAMA AND
SOUTHERN MIDDLE TENNESSEE...

.SNOWFALL HAS DIMINISHED ACROSS NORTHWEST AND NORTH CENTRAL ALABAMA.
HOWEVER...SNOWFALL IS EXPECTED TO CONTINUE ACROSS NORTHEAST ALABAMA
AND SOUTHERN MIDDLE TENNESSEE AS A COLD AIR MASS AND AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE TENNESSEE VALLEY. ACCUMULATIONS ARE
EXPECTED OVER THE HIGHER ELEVATIONS THROUGH THIS EVENING. IN
ADDITION...BELOW FREEZING TEMPERATURES EXPECTED TONIGHT WILL HEIGHTEN
THE POTENTIAL FOR BLACK ICE ON ROADWAYS.

ALZ005-007-016-072045-
/O.CAN.KHUN.WW.Y.0006.000000T0000Z-111208T0000Z/
LIMESTONE-MORGAN-CULLMAN-
INCLUDING THE CITIES OF...ATHENS...DECATUR...CULLMAN
139 PM CST WED DEC 7 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR LIMESTONE...MORGAN...AND CULLMAN
COUNTIES.

PRECIPITATION HAS DIMINISHED ACROSS NORTH CENTRAL ALABAMA WITH
TEMPERATURES STILL ABOVE FREEZING. A RAIN AND SNOW MIX IS STILL
POSSIBLE THROUGH THE AFTERNOON AND EVENING HOURS. HOWEVER...TRAVEL
IMPACTS ARE EXPECTED TO BE MINIMAL THROUGH THIS EVENING. BELOW
FREEZING TEMPERATURES ARE POSSIBLE OVERNIGHT WHICH COMBINED WITH
RESIDUAL MOISTURE ON ROADWAYS WILL RESULT IN THE POTENTIAL FOR
BLACK ICE.

$$

ALZ001>004-072045-
/O.CAN.KHUN.WW.Y.0006.000000T0000Z-111207T2100Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON
139 PM CST WED DEC 7 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR LAUDERDALE...COLBERT...FRANKLIN AL
...AND LAWRENCE COUNTIES.

PRECIPITATION HAS DIMINISHED ACROSS NORTHWEST ALABAMA WITH
TEMPERATURES RISING BRIEFLY ABOVE FREEZING. A RAIN AND SNOW MIX IS
STILL POSSIBLE THROUGH THE AFTERNOON AND EVENING HOURS.
HOWEVER...TRAVEL IMPACTS ARE EXPECTED TO BE MINIMAL THROUGH THIS
EVENING. BELOW FREEZING TEMPERATURES ARE POSSIBLE OVERNIGHT WHICH
COMBINED WITH RESIDUAL MOISTURE ON ROADWAYS WILL RESULT IN THE
POTENTIAL FOR BLACK ICE ACROSS NORTHWEST ALABAMA.

$$

ALZ008>010-TNZ076-097-080000-
/O.CON.KHUN.WS.W.0005.000000T0000Z-111208T0000Z/
MARSHALL-JACKSON-DEKALB-MOORE-FRANKLIN TN-
INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO...
FORT PAYNE...LYNCHBURG...WINCHESTER
139 PM CST WED DEC 7 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING AND AREAS AFFECTED...RAIN AND SNOW MIX FOLLOWED BY A
  CHANGEOVER TO ALL SNOW WILL CONTINUE TO OCCUR THIS
  AFTERNOON...ESPECIALLY OVER THE HIGHER ELEVATIONS OF THE CUMBERLAND
  PLATEAU. SNOWFALL WILL BEGIN TO TAPER OFF AFTER 6 PM AS THE
  PRECIPITATION MOVES EASTWARD.

* ACCUMULATIONS...UP TO 2 WITH ISOLATED HIGHER AMOUNTS OF 3 INCHES
  ACROSS THE HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU...MAINLY ON
  GRASSY AND ELEVATED SURFACES.

* OTHER HAZARDS...TEMPERATURES WILL QUICKLY FALL BELOW FREEZING 
  AFTER SUNSET. THIS COULD LEAD TO BLACK ICE ON AREA ROADWAYS 
  LATER TONIGHT. 

* IMPACTS...DUE TO RELATIVELY WARM GROUND TEMPERATURES... ANY
  DEVELOPING SNOW WILL INITIALLY MELT. HOWEVER...PERSISTENT LIGHT TO
  MODERATE SNOW CONTINUING INTO THE AFTERNOON PERIOD MAY RESULT IN
  SOME LIGHT ACCUMULATIONS...MAINLY ON GRASSY SURFACES AND ROADS AT
  HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SNOWFALL ACCUMULATIONS ARE
FORECAST MAKING TRAVEL DANGEROUS. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

&&

$$

ALZ006-TNZ096-080000-
/O.CON.KHUN.WW.Y.0006.000000T0000Z-111208T0000Z/
MADISON-LINCOLN-
INCLUDING THE CITIES OF...HUNTSVILLE...FAYETTEVILLE
139 PM CST WED DEC 7 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING AND AREAS AFFECTED...A MIXTURE OF RAIN AND SNOW WITH A
  CHANGEOVER TO ALL SNOW LIKELY THIS AFTERNOON MAINLY OVER HIGHER
  ELEVATIONS. SNOWFALL WILL BEGIN TO TAPER OFF AFTER 6 PM AS THE
  PRECIPITATION MOVES EASTWARD.

* ACCUMULATIONS...UP TO ONE HALF OF AN INCH...MAINLY ON GRASSY 
  AND ELEVATED SURFACES. 

* OTHER HAZARDS...TEMPERATURES WILL QUICKLY FALL BELOW FREEZING 
  AFTER SUNSET. THIS COULD LEAD TO BLACK ICE ON AREA ROADWAYS 
  LATER TONIGHT. 

* IMPACTS...DUE TO RELATIVELY WARM GROUND TEMPERATURES...ANY
  DEVELOPING SNOW WILL INITIALLY MELT. HOWEVER...PERSISTENT LIGHT TO
  MODERATE SNOW CONTINUING INTO THE AFTERNOON PERIOD MAY RESULT IN
  SOME LIGHT ACCUMULATIONS...MAINLY ON GRASSY SURFACES AND ROADS AT
  HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SL
548 
WWUS44 KHUN 072036
WSWHUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
236 PM CST WED DEC 7 2011

ALZ008>010-TNZ076-097-072145-
/O.CAN.KHUN.WS.W.0005.000000T0000Z-111208T0000Z/
MARSHALL-JACKSON-DEKALB-MOORE-FRANKLIN TN-
INCLUDING THE CITIES OF...GUNTERSVILLE...SCOTTSBORO...
FORT PAYNE...LYNCHBURG...WINCHESTER
236 PM CST WED DEC 7 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE
WINTER STORM WARNING FOR JACKSON...DEKALB...MARSHALL...MOORE
...AND FRANKLIN TN.

PRECIPITATION HAS DIMINISHED ACROSS NORTHEAST ALABAMA WITH
TEMPERATURES HOLDING STEADY IN THE LOW TO MID 30S. A RAIN AND SNOW
MIX IS STILL POSSIBLE THROUGH THE AFTERNOON AND EVENING HOURS.
HOWEVER...TRAVEL IMPACTS ARE EXPECTED TO BE CONCENTRATED OVER THE
HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU WHERE TEMPERATURES ARE
HOVERING NEAR FREEZING AND RESIDUAL MOISTURE ON ROADWAYS WILL CAUSE
SOME SLICK SPOTS. THEN...BELOW FREEZING TEMPERATURES ARE POSSIBLE
OVERNIGHT WHICH COMBINED WITH RESIDUAL MOISTURE ON ROADWAYS WILL
RESULT IN THE POTENTIAL FOR BLACK ICE ACROSS NORTHEAST ALABAMA AND
SOUTHERN MIDDLE TENNESSEE.

$$

ALZ006-TNZ096-072145-
/O.CAN.KHUN.WW.Y.0006.000000T0000Z-111208T0000Z/
MADISON-LINCOLN-
INCLUDING THE CITIES OF...HUNTSVILLE...FAYETTEVILLE
236 PM CST WED DEC 7 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

PRECIPITATION HAS DIMINISHED ACROSS MADISON COUNTY ALABAMA AND
LINCOLN COUNTY TENNESSEE WITH TEMPERATURES HOLDING STEADY IN THE LOW
TO MID 30S. A RAIN AND SNOW MIX IS STILL POSSIBLE THROUGH THE
AFTERNOON AND EVENING HOURS. HOWEVER...TRAVEL IMPACTS ARE EXPECTED TO
BE CONCENTRATED OVER THE HIGHER ELEVATIONS WHERE TEMPERATURES ARE
HOVERING NEAR FREEZING AND RESIDUAL MOISTURE ON ROADWAYS WILL CAUSE
SOME SLICK SPOTS. THEN...BELOW FREEZING TEMPERATURES ARE POSSIBLE
OVERNIGHT WHICH COMBINED WITH RESIDUAL MOISTURE ON ROADWAYS WILL
RESULT IN THE POTENTIAL FOR BLACK ICE ACROSS NORTHEAST ALABAMA AND
SOUTHERN MIDDLE TENNESSEE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 5:51 AM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Dec 7, 5:51 AM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
551 AM CST WED DEC 7 2011

.UPDATE...
FOR 12Z TAFS.

&&

.AVIATION...
WILL CONTINUE WITH PERSISTENCE INVOLVING IFR CONDITIONS RELATED TO
LOW CLOUDS EXPECTED THROUGH MUCH OF THE FORECAST PERIOD FOR MSL AND
HSV. EXPECT -RASN TO MOVE INTO THE MSL AREA SHORTLY AFTER 12Z TIME
FRAME...WITH CHANGE OVER TO -SN EXPECTED BY AROUND 15Z...CONTINUING
INTO THE AFTERNOON. -SN CHANGE OVER AT HSV IS EXPECTED AROUND
19Z...WITH IFR CONDITIONS EXPECTED UNTIL AROUND 23Z AT MSL AND
SHORTLY AFTER 01Z AT HSV. MVFR VSBYS ARE EXPECTED UNTIL THE -SN ENDS.

&&

.PREV DISCUSSION... /ISSUED 315 AM CST WED DEC 7 2011/

DISCUSSION...MAIN FORECAST CONCERN THIS MORNING CENTERS ON THE PROB
FOR SOME WINTER TYPE PRECIP DEVELOPING LATER TODAY. LATEST MODEL
SUITES/BUFR SOUNDINGS/CRITICAL THICKNESS VALUES POINT TO A CHANGE
OVER IN PRECIP FROM LIGHT RAIN THIS MORNING...TO A LIGHT RAIN/SNOW
MIX LATE THIS MORNING...BEFORE TURNING PREDOM TO ALL SNOW LATER THIS
AFTERNOON. AXIS OF LIGHT RAIN GRADUALLY MOVING THROUGH THE CNTRL AND
ERN HALF OF THE AREA SHOULD CONTINUE NEWD INTO THE MORNING PERIOD.
HIGHLY AMPLIFIED/SHEARED UPPER TROUGH AXIS STRETCHING FROM THE SRN
PLAINS TO THE GREAT LAKES REGION WILL CONTINUE TO STRENGTHEN AS IT
BEGINS TO TRAVERSE ENEWD THROUGH THE REGION LATER TODAY. STRONG COLD
AIR ADVECTION ASSOCIATED WITH THE DEEPENING TROUGH PATTERN WILL ALSO
BEGIN TO STREAM INTO THE AREA FROM THE WNW LATER THIS MORNING...WITH
MAX TEMPS TODAY LIKELY OCCURRING AROUND DAYBREAK. PRECIP DEVELOPING
IN RESPONSE TO THE ONCOMING TROUGH AXIS WILL BEGIN TO OVERSPREAD THE
AREA FROM W TO E LATER THIS MORNING...WITH LIGHT RAIN TRANSITIONING
INTO A RAIN/SNOW MIX OR ALL SNOW HEADING INTO THE AFTERNOON PERIOD.
SFC WINDS WILL ALSO BE INCREASING OUT OF THE NW AROUND 15 MPH WITH
HIGHER GUSTS...ALLOWING FOR SOME RATHER COLD WIND CHILL READINGS.

WITH THE COLD AIR ADVECTION...OVERALL TEMPS SHOULD GRADUALLY FALL
THROUGH THE DAY...STARTING WITH THE LOW 40S THIS MORNING AND THEN
DECREASING INTO THE LOW/MID 30S RANGE LATE THIS AFTERNOON. THIS MAY
ALLOW FOR SOME LIGHT ACCUMULATION WITH THE DEVELOPING WINTER LIKE
PRECIP...WITH PERHAPS UP TO AN INCH POSSIBLE MAINLY ON GRASSY TYPE
SURFACES...AND 1 TO 2 INCHES DEVELOPING IN THE HIGHER LOCATIONS. AS
SUCH...HAVE GONE AHEAD AND EXPANDED THE WINTER WX ADVISORY TO COVER
THE ENTIRE FORECAST AREA STARTING AT 6 AM...AND CONTINUING THROUGH 3
PM IN THE WEST AND 6 PM FOR THE REMAINDER OF THE AREA. AREA ROADWAYS
SHOULD REMAIN FREE FROM ANY ICE THROUGHOUT THE DAY WITH TEMPS THIS
AFTERNOON REMAINING JUST ABOVE FREEZING. BLACK ICE IS CERTAINLY A
POSSIBILITY THOUGH THIS EVENING AND OVERNIGHT AS TEMPS QUICKLY FALL
BELOW FREEZING AFTER SUNSET. ANY LINGERING PRECIP THOUGH SHOULD BE
EXITING THE AREA TO THE E BY THE START OF THE EVENING PERIOD AS THE
UPPER TROUGH AXIS LIFTS TOWARD THE NE.

QUIET AND UNSEASONABLY COOL WX SHOULD THEN PREVAIL ACROSS THE AREA
STARTING THU AS HIGH PRESSURE BUILDS EWD ACROSS THE TN/OH VALLEY
REGIONS. HIGH PRESSURE STILL LOOKS TO BECOME REINFORCED ACROSS THE
MIDWEST REGION BY THE START OF THE WEEKEND PERIOD...WHICH SHOULD AID
IN MOD POLAR AIR REMAINING ENTRENCHED ACROSS THE TN VALLEY HEADING
INTO NEXT WEEK. THE LATTER HALF OF THE MODELS DO HINT AT THE SFC
RIDGE WEAKENING HEADING TOWARD MID WEEK...WITH GULF MOISTURE/LIGHT
SHOWERS RETURNING TO THE CNTRL GULF COAST REGION.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: CULLMAN...DEKALB...JACKSON...LIMESTONE...
     MADISON...MARSHALL...MORGAN.

     WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COLBERT...FRANKLIN AL...LAUDERDALE...LAWRENCE.

TN...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.

&&

AVIATION...08
PREV DISCUSSION...09
Hazardous weather outlook, Dec 7, 8:04 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
804 AM CST WED DEC 7 2011

ALZ001>010-016-TNZ076-096-097-071900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
804 AM CST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A MIXTURE OF LIGHT RAIN AND SNOW IS EXPECTED TO CHANGE OVER TO ALL
SNOW BY THE LATE MORNING IN NORTHWEST ALABAMA AND BY EARLY AFTERNOON
ACROSS NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. A WINTER
WEATHER ADVISORY IS IN EFFECT TODAY UNTIL 3 PM IN PORTIONS OF
NORTHWEST ALABAMA AND UNTIL 6 PM ELSEWHERE IN NORTH ALABAMA AND
SOUTHERN MIDDLE TENNESSEE. SNOW ACCUMULATIONS ARE EXPECTED TO BE
GENERALLY UP TO ONE INCH...EXCEPT IN THE HIGHER ELEVATIONS OF
NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE...WHERE AMOUNTS
RANGING FROM ONE TO TWO INCHES ARE POSSIBLE. FOR MORE INFORMATION
REGARDING THIS WINTER WEATHER EVENT...PLEASE REFER TO THE WINTER
WEATHER ADVISORY THAT HAS BEEN ISSUED FOR THE TENNESSEE VALLEY.

TEMPERATURES ARE EXPECTED TO REMAIN JUST ABOVE FREEZING...SO
SIGNIFICANT TRAVEL CONCERNS ARE NOT EXPECTED DURING THE DAY. THE
PRECIPITATION WILL END FROM THE WEST TO EAST BY EARLY THIS EVENING.
HOWEVER...AS TEMPERATURES FALL INTO THE MID TO UPPER 20S TONIGHT...
SOME BLACK ICE IS EXPECTED TO DEVELOP ON AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED...BUT ANY TIMELY REPORTS OF SNOW TODAY WOULD BE
GREATLY APPRECIATED.

TT

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 9:39 PM CSTWinter Weather AdvisoryHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more17 hr

Nearby

Winter Storm Warnings in Alabama, 2011Winter Storm Warnings in Tennessee, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.